Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have diarrhea, heartburn and waking up with nausea. What could be causing this?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Hi. Im 29 years old. For about 2 weeks I wake up with nausea (no vomiting) that typically goes away by 11 am. I have diarrhea that accompanies this. Heartburn also comes and goes throughout the day. What could this be?
No history of any digestive issues. I do drink alcohol occasionaly. Nausea is relieved with eating but only for about 20-30mins. I have good sleeping habits receiving 8 hrs/night. No nausea in afternoon or at night.
Posted Fri, 3 May 2013 in General Health
Answered by Dr. Akhilesh Dubey 4 hours later
Thanks for posting your query,

I have gone through your symptoms in detail, heartburn and nausea there is strong possibility of acid peptic disorder, as your symptoms are in morning and relieved by food.
You can take antacid to see if it gives quick relief which will reinforce our diagnosis.

PPI (Pantoprazole) and prokinetic medicines may be very helpful to you which you can get prescription after consulting your doctor.

Other possibility is some liver issues due to consumption of alcohol.

If your condition is not improved it can be confirmed by Liver function test, H.Pylori test, upper G.I Endoscopy and then it can be treated accordingly.

You should stop taking alcohol which should help you at least until you are investigated and treated. If possible please avoid it.

Hope this information is useful to you.

I will be available for any clarification if any,

With Best Regards.

Dr. A. Dubey M.D
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor